Texas, 2022Drought in Texas, August 1 to 31, 2022
August 1 to 31, 2022 · NWS SJT · 24 events in 24 counties and zones
The drought intensified across west central Texas during the month of August. The extreme/exceptional conditions expanded to cover 79 percent of the area.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought intensified across west central Texas during the month of August. The extreme/exceptional conditions expanded to cover 79 percent of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 31, 11:01 PM CST, 59 minutes earlier.
Area forecast discussion, Jul 31, 11:01 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1201 AM CDT Mon Aug 1 2022
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 222 PM CDT Sun Jul 31 2022
Expect a flat upper level high pressure ridge to remain over the
area through Monday resulting in hot and dry conditions. Overnight
lows will be in the 70s to a few lower 80s possible. Expect highs
Monday in the upper 90s to around 103.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 218 PM CDT Sun Jul 31 2022
Upper level high pressure will remain over West Central Texas
this week. While it will remain hot and suppress most shower and
thunderstorm development, a weak disturbance may develop and move
west across South Texas late in the week. This may produce
isolated showers and thunderstorms Friday over eastern sections...
mainly east of Cross Plains...San Angelo...Sonora line. Highs
will continue in the upper 90s to 103 range, with Wednesday and
Thursday a degree or two warmer.
&&
.AVIATION...
(06Z TAFS)
Issued at 1159 PM CDT Sun Jul 31 2022
VFR conditions will prevail through the next 24 hours. South winds
of 5 to 10 knots overnight will increase to 10 to 12 knots, with
higher gusts by mid morning, then become southeast and gradually
decrease by late Monday afternoon or early evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 101 77 101 78 / 0 0 0 0
San Angelo 103 77 102 76 / 0 0 0 0
Junction 100 72 99 74 / 0 0 0 0
Brownwood 101 76 100 77 / 0 0 0 0
Sweetwater 101 77 101 77 / 0 0 0 0
Ozona 97 72 96 73 / 0 0 0 0
Brady 99 73 99 75 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....04
AVIATION...Daniels
Hazardous weather outlook, Jul 31, 12:57 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
157 PM CDT Sun Jul 31 2022
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
157 PM CDT Sun Jul 31 2022
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Temperatures Wednesday and Thursday may approach Heat Advisory
criteria, 103 to 104 degrees, mainly across the Big Country,
Concho Valley, and Heartland.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Haskell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Haskell County during the month of August.
Drought, Throckmorton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Throckmorton County during the month of August.
Drought, Fisher
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Fisher County during the month of August.
Drought, Jones
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Jones County during the month of August.
Drought, Shackelford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Shackelford County during the month of August.
Drought, Nolan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Nolan County during the month of August.
Drought, Taylor
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of August.
Drought, Callahan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Callahan County during the month of August.
Drought, Sterling
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Sterling County during the month of August.
Drought, Coke
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Coke County during the month of August.
Drought, Runnels
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Runnels County during the month of August.
Drought, Coleman
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Coleman County during the month of August.
Drought, Brown
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Brown County during the month of August.
Drought, Irion
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Irion County during the month of August.
Drought, Tom Green
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Tom Green County during the month of August.
Drought, Concho
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Concho County during the month of August.
Drought, McCulloch
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme drought conditions across McCulloch County during the month of August.
Drought, San Saba
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme drought conditions across San Saba County during the month of August.
Drought, Crockett
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Crockett County during the month of August.
Drought, Schleicher
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Schleicher County during the month of August.
Drought, Sutton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across Sutton County during the month of August.
Drought, Menard
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme drought conditions across Menard County during the month of August.
Drought, Kimble
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Kimble County during the month of August.
Drought, Mason
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The US Drought Monitor indicated extreme/exceptional drought conditions across Mason County during the month of August.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 1 to 3, 202212 deaths · 6 events
- Wildfire in California, August 1 to 31, 20224 deaths · 2 events
- Drought in Texas, August 1 to 31, 2022$108 million · 24 events
- Drought in South Dakota, August 1 to 31, 2022$84 million · 12 events
- Tornado in West Virginia, August 1, 2022$605,000 · EF2 · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, August 1, 2022$255,000 · EF2 · 9 events
- Drought in Iowa, August 1 to 31, 2022$25 million · 8 events
- Wildfire in Oregon, August 1 to 31, 20221 death · 1 event
- Drought in Nebraska, August 1 to 31, 2022$12 million · 2 events
- Drought in Missouri, August 1 to 31, 2022$2.2 million · 30 events
- Flash Flooding in California, August 1 to 5, 2022$270,000 · 10 events
- Damaging Winds in Indiana, August 1, 2022$190,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054133, 1054134, 1054135, 1054136, 1054137, 1054139, 1054143, 1054145, 1054146, 1054147, 1054149, 1054156, 1054159, 1054161, 1054163, 1054164, 1054165, 1054166, 1054167, 1054168, 1054169, 1054170, 1054171, 1054172.